MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number W8770G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used for closure of the wound, post-op, the surgeon noticed a wound dehiscence when the patient came for a follow up visit.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? for the original intended closure, how were all layers closed? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? what symptoms did the patient experience following the index surgical procedure? onset date? what tissue dehisced? onset date/time of dehiscence? (# post op days) how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Please describe the appearance of the suture during the second procedure.Did the suture break? if so, where was the break noted (termination, middle, end)? did the suture pull out of the tissue? did the knots untie? were there any precipitating patient stress factors that led to the sutures untying, breakage or pulling out of the tissue? are photos available? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? will product be returned? if so, please provide the return date and tracking information.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: e1.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Na.Date and name of index surgical procedure? (b)(6) 2026.Excision of wound.The diagnosis and indication for the index surgical procedure? unknown were any concomitant procedures performed? unknown what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? open.On what tissue was the suture used? skin.What was the tissue condition (normal, thin, calcified, fragile, diseased)? normal.For the original intended closure, how were all layers closed? unknown.How was the suture placed (interrupted or continuous)? continues.How was the suture originally tied (multiple knots, square knot, etc.)? unknown.What symptoms did the patient experience following the index surgical procedure? onset date? on follow up visit.What tissue dehisced? yes.Onset date/time of dehiscence? (# post op days) post of day.How was the dehiscence managed? unknown please describe any surgical intervention required for the wound dehiscence including date and findings.Unknown please describe the appearance of the suture during the second procedure.Unknown, did the suture break? if so, where was the break noted (termination, middle, end)? unkown.Did the suture pull out of the tissue? unknown did the knots untie? unkown were there any precipitating patient stress factors that led to the sutures untying, breakage or pulling out of the tissue? na are photos available? na did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? unkown.Other relevant patient history/concomitant medications? unknown what is the physician¿s opinion as to the etiology of or contributing factors to this event? unknown what is the patient's current status? as per surgeon, ok.Surgeon¿s name? dr.Ali reza.Will product be returned? if so, please provide the return date and tracking information.Na.

Brand Name
PROLENE SUTURE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25607398
Report Number2210968-2026-06625
Device Sequence Number17526198
Product Code GAW
UDI-Device Identifier10705031242272
UDI-Public(01)10705031242272(17)291231(10)105Z49
Combination Product (Y/N)N
Initial Reporter CountryBA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberW8770G
Device Lot Number105Z49
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2026
Supplement Date Received by Manufacturer07/01/2026
Initial Report FDA Received Date06/24/2026
Supplement Report FDA Received Date07/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown